Tropical Storm, Lower Baldwin
- When
- June 10, 3:00 AM CST to June 11, 6:00 PM CST
- Where
- Lower Baldwin forecast zone
- Reported by
- EMERGENCY MANAGER
Tropical Storm Arlene moved across the area during the afternoon and evening of June 11. The area was put under a Tropical Storm Watch at 300 AM CST on June 10, then a Tropical Storm Warning and a Hurricane Watch at 900 AM CST on June 10.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Tropical Storm Arlene moved across the area during the afternoon and evening of June 11. The area was put under a Tropical Storm Watch at 300 AM CST on June 10, then a Tropical Storm Warning and a Hurricane Watch at 900 AM CST on June 10. The area was then put under a Hurricane Warning at 900 PM CST on June 10. The Hurricane Warning was dropped to a Tropical Storm Warning at 300 PM CST on June 11. All Tropical Warnings were dropped at 600 PM CST on June 11 as the remains of Arlene moved inland across Southwest Alabama.Arlene made landfall near Perdido Key around 130 PM CST Saturday afternoon. Arlene tracked north northwest across Southwest Alabama along a similar track that Ivan had taken a few months earlier.Some of the winds recorded across Southwest Alabama and Northwest Florida were as follows: Pensacola Regional Airport, sustained wind of 33 knots with gusts to 44 knots. Pensacola Naval Air Station, sustained wind of 29 knots with gusts to 39 knots. Destin airport, sustained winds of 30 knots with gusts to 39 knots. Eglin Air Force Base in Valpariaso , sustained wind of 30 knots with gusts to 43 knots. Hurlburt Air Force Base in Mary Esther, sustained wind of 30 knots with gusts to 40 knots. Whiting Field Naval Air Station in Milton, sustained wind of 33 knots with gusts to 47 knots. Evergreen Airport, sustained wind of 30 knots with gusts to 36 knots. Dauphin Island, sustained wind of 34 knots with a gust to 47 knots. One of the highest wind speeds was at the Navarre Fire Station with a gust of 52 knots being recorded.The lowest sea level pressures were recorded at WEAR-TV in Pensacola with 988.8 MB, Pensacola Naval Air Station 991.5 MB and at Pensacola Regional Airport with 991.9 MB.The highest 24 hour rainfall totals ending at midnight on June 11 across the area were Mobile Regional Airport with 4.52 inches, 2 miles south of Mobile Regional Airport, 5.81 inches, Alberta, AL with 4.60 inches, Pace, FL with 4.42 inches and Gulf Breeze, FL with 3.56 inches.The highest storm tides were at Pensacola Coast Guard Station with 3.9 feet, Perdido Pass with 3.7 feet and Destin with 3.3 feet.Minor beach erosion occurred from Dauphin Island in Alabama to Destin in Florida. Storm tide flooding occurred in several places on Santa Rosa Island. The high water breaches occurred at Fort Pickens in several spots and between Pensacola and Navarre Beaches.Since Arlene followed along a similar track as Ivan took only nine months earlier, trees that had been damaged by Ivan were blown down as Arlene moved inland. Trees and power lines were blown down along the track of Arlene with most of the damage near the center of the storm. Except for some trees falling onto homes, very little structural damage was reported. Only one tornado was reported and that did minor damage around Navarre. The only flooding reported was around Mobile Regional Airport where almost 3.5 inches of rain fell in a short period of time. This caused temporary street flooding around communities near the airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT FRI JUN 10 2005
.SYNOPSIS...TROPICAL STORM ARLENE TO MOVE THROUGH THE YUCUTAN
CHANNEL AND INTO THE SOUTHERN GULF SHORTLY. HIGH PRESSURE RIDGE
ACROSS SOUTHERN STATES TO BE SHOVED OUT OF THE WAY AS ARLENE
APPROACHES. CURRENT FORECAST HAS ARLENE MAKING LANDFALL JUST WEST OF
MOBILE SATURDAY EVENING.
&&
.SHORT TERM...FORECAST WILL...AS USUAL..BE BASED ON FORECAST TRACK
OF ARLENE. RADAR IS ALREADY SHOWING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS OVER THE COASTAL WATERS...THESE ARE ON THE OUTER
FRINGES OF ARLENE. PRECIPITATION COVERAGE AND INTENSITY WILL BE ON
THE INCREASE THROUGH THE DAY AND SHOULD BE WIDESPREAD BY SATURDAY
AND SATURDAY NIGHT WITH PRECIPITATION GRADUALLY TAPERING OFF AS
ARLENE MOVES AWAY. THE HPC QPF GRIDS WERE USED WITH SOME MINOR
CHANGES...MAINLY HAVE HIGHER AMOUNTS FOR SATURDAY. TROPICAL STORM
WATCH WILL BE STARTED WITH THIS PACKAGE FOR THE COASTAL COUNTIES...
THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE AND WILL ALSO HAVE
AN INLAND TROPICAL STORM WATCH FOR ALL THE INLAND COUNTIES.
.LONG TERM...MONDAY WILL SEE A CONTINUATION OF SCATTERED SHOWERS AND
THUNDERSTORMS AS ARLENE MOVES NORTHWARD. BY MID WEEK...THE AREA WILL
BE BACK TO A MORE NORMAL PATTERN...WARM AND MUGGY WITH SCATTERED
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS.
&&
.MARINE...FIRST PART OF FORECAST FOR TODAY THROUGH SUNDAY WILL BE
DOMINATED BY THE PASSAGE OF TS ARLENE. WINDS OVER THE SOUTHERN
COASTAL WATERS TO REACH TROPICAL STORM STRENGTH AROUND DAWN SATURDAY
MORNING. TROPICAL STORM WATCH WILL BE OUT WITH THIS PACKAGE. SUNDAY
NIGHT THROUGH THE REST OF THE FORECAST...HIGH PRESSURE BECOMES
RE-ESTABLISHED...WITH LIGHT AND VARIABLE FLOW. DONT SEE MUCH IN THE
WAY OF EXTENDED SOUTHERLY FLOW...SO EXPECT SEAS TO DIMINISH QUICKLY
ALSO. THE COASTAL FLOOD WATCH WILL BE INCORPERATED INTO THE TROPICAL
STORM LOCAL STATEMENT ISSUED BETWEEN 5 AND 6 AM.
&&
.FIRE WEATHER...WILL BE WINDY ON SATURDAY...BUT WET.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 71 81 73 / 80 80 90 70
PENSACOLA 84 73 82 74 / 80 80 90 70
DESTIN 84 75 81 76 / 80 80 90 70
EVERGREEN 83 70 81 72 / 70 70 90 80
WAYNESBORO 86 70 81 72 / 60 60 80 70
CAMDEN 84 69 81 72 / 70 70 80 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WATCH ALZ061>064-GMZ630-650-670
FLOOD WATCH FOR FLASH FLOODING ALZ051>064.
INLAND TROPICAL STORM WATCH ALZ051>060.
FL...TROPICAL STORM WATCH FLZ001>006-GMZ655-675
FLOOD WATCH FOR FLASH FLOODING FLZ001>006
MS...TROPICAL STORM WATCH MSZ067-075-076-078-079
FLOOD WATCH FOR FLASH FLOODING MSZ067-075-076-078-079
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1135 PM CDT THU JUN 9 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101130- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 1135 PM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT AND FRIDAY TONIGHT WILL BE DOMINATED BY SCATTERED SHOWERS AND THUNDERSTORMS WHICH WILL BE INCREASING FRIDAY AND FRIDAY NIGHT AS ARLENE APPROACHES. FREQUENT LIGHTNING...BRIEF GUSTY WINDS FROM 30 TO 40 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE IN STORMS. HOWEVER...THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW THROUGH TONIGHT. TROPICAL STORM ARLENE CONTINUES MOVING NORTH FROM THE WESTERN CARIBBEAN SEA THROUGH THE YUCATAN CHANNEL AND IS FORECAST TO MOVE NORTH INTO THE SOUTH CENTRAL GULF LATER TONIGHT. ON THE CURRENT FORECAST TRACK OF TROPICAL STORM ARLENE...WEATHER CONDITIONS WOULD BEGIN TO DETERIORATE FRIDAY AFTERNOON...WITH COASTAL FLOODING AND HEAVY RAINS LIKELY. WIND WILL ALSO INCREASE THROUGH FRIDAY TO JUST BELOW GALE FORCE. THE RIP CURRENT RISK WILL BE HIGH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... WITH TROPICAL STORM CONDITIONS IN THE AREA SATURDAY...COASTAL FLOOD AND HEAVY RAINS WOULD CONTINUE SATURDAY...POSSIBLY EXTENDING INTO SUNDAY. FOR ADDITIONAL INFORMATION ON TROPICAL STORM ARLENE...REFER TO THE LATEST ADVISORIES FROM THE TROPICAL PREDICTION CENTER. WIND WILL ALSO INCREASE THROUGH SATURDAY TO ABOVE GALE FORCE APPROACHING STORM FORCE. THE RIP CURRENT RISK WILL BE HIGH THROUGH SATURDAY AS TROPICAL STORM ARLENE APPROACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE REQUIRED OVER THE WEEKEND.
The national radar mosaic for the moment the first event began.
11 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005The 2005 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5457336, 5457337, 5457338, 5457339, 5457340, 5457341, 5457342, 5457343, 5457426, 5457427, 5457428.